Alert archive / Wisconsin / River Flood Warnings in 2015

River Flood Warning 8, NWS Milwaukee, WI

November 27, 2015Rock County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Nov 27, 2015, 8:28 PM CST for Rock County, Wisconsin. It took effect at Nov 27, 2015, 10:15 PM CST. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Nov 27, 2015, 8:28 PM CST (02:28 UTC)
In effect from
Nov 27, 2015, 10:15 PM CST
Expired
Nov 28, 2015, 8:28 PM CST
In force
22 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 59 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turtle Creek at Beloit-3 NE (BLOW3).

Action stage
7.5 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WGUS43 KMKX 280228
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
828 PM CST FRI NOV 27 2015

...The National Weather Service in Milwaukee/Sullivan has issued a 
flood warning for the following rivers in Wisconsin...

  Turtle Creek at Beloit-3 NE affecting Rock County


&& 
WIC105-281428-
/O.NEW.KMKX.FL.W.0008.151128T0415Z-000000T0000Z/
/BLOW3.1.ER.151128T0415Z.151128T0600Z.000000T0000Z.UU/
828 PM CST FRI NOV 27 2015

The National Weather Service in Milwaukee/sullivan has issued a 

* Flood Warning for 
  The Turtle Creek at Beloit-3 NE.
* At  6:45 PM Friday the stage was 8.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 9.1 feet by after midnight tomorrow.

&&
 
LAT...LON 4260 8899 4255 8890 4252 8894 4250 8897
      4252 8907 4255 8903

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Sat  Sun  Mon  Tue
Beloit-3 NE      9.0   7.5   8.80 07 PM 11/27   Not a forecast pt

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Beloit-3 NE      8.80  07 PM 11/27       M      ..Not available..

...Below is predicted 24 hour precipitation information for 
the listed sites...

(BLOW3) 6-hour precipitation amounts (in.)
Beloit: 6 pm-midn   0.00
Beloit: midn-6 am   0.00
Beloit: 6 am-noon   0.00
Beloit: noon-6 pm   0.00

$$
3 follow-up statements
368 
WGUS83 KMKX 280353
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
953 PM CST FRI NOV 27 2015

...The flood warning continues for the following rivers in 
Illinois...Wisconsin...
 
  Fox River Near New Munster affecting Lake and Kenosha Counties 
 
...The flood warning continues for the following rivers in 
Wisconsin...
  Turtle Creek at Beloit-3 NE affecting Rock County 
 

&& 
ILC097-WIC059-281553-
/O.EXT.KMKX.FL.W.0007.151128T1200Z-151203T0000Z/
/NMSW3.1.ER.151128T1200Z.151129T1800Z.151202T1800Z.UU/
953 PM CST FRI NOV 27 2015

The Flood Warning continues for
  The Fox River near New Munster.
* At  9:00 PM Friday the stage was 10.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 12.2 feet by Sunday early afternoon.The river will 
  fall below flood stage by Wednesday early afternoon.
* Impact...At 12.2 feet...Water gets into the lower levels of some 
  homes in the Town of Salem and Village of Silver Lake.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

WIC105-281553-
/O.CON.KMKX.FL.W.0008.151128T0415Z-000000T0000Z/
/BLOW3.1.ER.151128T0415Z.151128T0600Z.000000T0000Z.UU/
953 PM CST FRI NOV 27 2015

The Flood Warning continues for
  The Turtle Creek at Beloit-3 NE.
* At  6:45 PM Friday the stage was 8.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 9.1 feet by Saturday morning.

&&
 
LAT...LON 4260 8899 4255 8890 4252 8894 4250 8897
      4252 8907 4255 8903

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Sat  Sun  Mon  Tue
New Munster     11.0  10.0  10.32 09 PM 11/27  11.7 12.2 11.8 11.3
Beloit-3 NE      9.0   7.5   8.80 07 PM 11/27   Not a forecast pt

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.25  08 PM 11/27    2.24      12.20 12 PM 11/29
Beloit-3 NE      8.80  07 PM 11/27       M      ..Not available..

...Below is predicted 24 hour precipitation information for 
the listed sites...

(NMSW3)  6-hour precipitation amounts (in.)
New Munster: 6 pm-midn   0.00
New Munster: midn-6 am   0.00
New Munster: 6 am-noon   0.00
New Munster: noon-6 pm   0.00

(BLOW3) 6-hour precipitation amounts (in.)
Beloit: 6 pm-midn   0.00
Beloit: midn-6 am   0.00
Beloit: 6 am-noon   0.00
Beloit: noon-6 pm   0.00
760 
WGUS83 KMKX 281210
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 AM CST SAT NOV 28 2015

...The flood warning continues for the following rivers in 
Illinois...Wisconsin...
  Fox River Near New Munster AFFECTING Lake and Kenosha Counties 
  Turtle Creek At Beloit-3 NE AFFECTING Rock County 
 
&& 
ILC097-WIC059-290010-
/O.CON.KMKX.FL.W.0007.000000T0000Z-151203T0000Z/
/NMSW3.1.ER.151128T1422Z.151129T1800Z.151202T1800Z.UU/
610 AM CST SAT NOV 28 2015

The Flood Warning continues for
  The Fox River Near New Munster.
* At  5:00 AM Saturday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 12.2 feet by tomorrow early afternoon.the river will 
  fall below flood stage by Wednesday early afternoon.
* Impact...At 12.2 feet...Water gets into the lower levels of some 
  homes in the Town of Salem and Village of Silver Lake.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

WIC105-290009-
/O.CON.KMKX.FL.W.0008.000000T0000Z-000000T0000Z/
/BLOW3.1.ER.151128T0935Z.151128T1400Z.000000T0000Z.UU/
610 AM CST SAT NOV 28 2015

The Flood Warning continues for
  The Turtle Creek At Beloit-3 NE.
* At  6:45 PM Friday the stage was 8.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is expected

&&
 
LAT...LON 4260 8899 4255 8890 4252 8894 4250 8897
      4252 8907 4255 8903

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Sun  Mon  Tue  Wed
New Munster     11.0  10.0  10.73 05 AM 11/28  11.9 11.9 11.5 11.1
Beloit-3 NE      9.0   7.5   8.80 07 PM 11/27   not a forecast point

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.69  04 AM 11/28    1.92      12.20 12 PM 11/29
Beloit-3 NE      8.80  07 PM 11/27       M      ..Not available..

...Below is predicted 48 hour precipitation information
in 6 hour increments...

New Munster: 6 am-noon  Sat Nov 28  0.00
New Munster: noon-6 pm  Sat Nov 28  0.00
New Munster: 6 pm-midn  Sat Nov 28  0.00
New Munster: midn-6 am  Sun Nov 29  0.00
New Munster: 6 am-noon  Sun Nov 29  0.00
New Munster: noon-6 pm  Sun Nov 29  0.00
New Munster: 6 pm-midn  Sun Nov 29  0.00
New Munster: midn-6 am  Mon Nov 30  0.00
227 
WGUS83 KMKX 281639
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1039 AM CST SAT NOV 28 2015

...The flood warning is cancelled for the following rivers in 
Wisconsin...
 
  Turtle Creek At Beloit-3 NE AFFECTING Rock County
 

&& 
WIC105-281709-
/O.CAN.KMKX.FL.W.0008.000000T0000Z-151128T1639Z/
/BLOW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1039 AM CST SAT NOV 28 2015

The Flood Warning is cancelled for
  The Turtle Creek At Beloit-3 NE.
* At  7:00 AM Saturday the stage was 8.1 feet.
* Flood stage is 9.0 feet.
* Forecasts are not issued for this location. this warning will 
  remain in effect until the river falls below flood stage.

&&
 
LAT...LON 4260 8899 4255 8890 4252 8894 4250 8897
      4252 8907 4255 8903

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Sun  Mon  Tue  Wed
Beloit-3 NE      9.0   7.5   8.12 07 AM 11/28   not a forecast point

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
Beloit-3 NE      8.80  07 PM 11/27       M      ..Not available..

...Below is predicted 48 hour precipitation information
in 6 hour increments...

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Nov 27, 3:14 PM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Nov 27, 3:14 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CST FRI NOV 27 2015

.SHORT TERM...

.TONIGHT AND SATURDAY... FORECAST CONFIDENCE HIGH.

BRISK NORTH WINDS USHERED COLDER AIR INTO SOUTHERN WI THROUGHOUT THE
DAY IN THE WAKE OF A COLD FRONT. THE 850MB FRONTOGENESIS IS JUST
EXITING SOUTHEAST WI LATE THIS AFTERNOON. THERE ARE A FEW LIGHT
SHOWERS/ FLURRIES ASSOCIATED WITH THIS BAND.

LOW CLOUDS EXTEND BACK TO NORTHWEST WI THIS AFTERNOON. THE BACK EDGE
WILL ERODE FROM NW TO SE THROUGH THE NIGHT... INLINE WITH 850-500MB
DRY AIR. THAT DRY AIR WILL NOT MAKE IT INTO SOUTHERN WI UNTIL AROUND
MIDNIGHT AND WILL PROBABLY NOT CLEAR SOUTHEAST WI UNTIL CLOSER TO
SAT MORNING. MIN TEMPERATURES WILL BE HIGHLY DEPENDENT UPON THE
CLOUD COVER... BUT TRENDED WARMER WITH THIS FORECAST EXCEPT TOWARD
CENTRAL WI.

PERSISTENT NORTH WINDS OVER LAKE MICHIGAN WILL START TO TAKE ON A
CONVERGENT PATTERN TONIGHT. THE MESOSCALE MODELS ARE PICKING UP ON A
DOMINANT LAKE EFFECT CLOUD BAND SETTING UP OVER SOUTHEAST WI AND
NORTHEAST IL LATE TONIGHT THROUGH SATURDAY MORNING. DELTA-T VALUES
ARE MARGINAL FOR SNOW SHOWERS... BUT SPRINKLES/FLURRIES WOULD NOT BE
OUT OF THE QUESTION. LEFT PRECIP MENTION OUT OF FORECAST BUT
INCREASED SKY COVER IN FAR SOUTHEAST WI THROUGH SAT MORNING.

.SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE HIGH.

AS A WEST 250 MB UPPER LEVEL 130 KNOT SPEED MAX EXITS NORTHERN
ILLINOIS UPPER LEVEL RIDGING OCCURS OVER SOUTHERN WISCONSIN.
NEARLY NEUTRAL UPPER LEVEL CONVERGENCE OCCURS WITH MAINLY 700 MB
DOWNWARD MOTION...EXCEPT FOR A FEW BANDS OF WEAK UPWARD MOTION
PUSHING NORTH THROUGH THE FORECAST AREA SUNDAY. 700 MB RH
INCREASES SUNDAY WITH THE 850 MB LAYER VERY DRY. LOWER LEVEL LAKE
CLOUDS PERSIST OVER THE FAR SOUTHEAST INTO SATURDAY EVENING.

SURFACE HIGH PRESSURE IS CENTERED OVER THE UPPER MISSISSIPPI
VALLEY AND UPPER GREAT LAKES WITH LIGHT NORTHEAST WINDS.

.SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE HIGH.

THE UPPER RIDGE PUSHES EAST TO THE GREAT LAKES MONDAY AS A
DIFFLUENT SOUTHWEST FLOW DEVELOPS AHEAD OF A CLOSED UPPER LOW
OVER THE EASTERN WYOMING AND NORTHERN SOUTH DAKOTA AREA. WEAK
UPPER LEVEL DIVERGENCE BEGINS LATE SUNDAY NIGHT AND INCREASES
MONDAY. 700 MB UPWARD MOTION IS WEAK UNTIL MONDAY AFTERNOON WHEN
IT INCREASES...ESPECIALLY LATE AFTERNOON. THE 700 MB RH INCREASES
SUNDAY NIGHT AND SATURATES MONDAY. 850 MB LAYERS REMAIN DRY BUT
SATURATE IN FAR SOUTHWEST WISCONSIN AND NORTHEAST ILLINOIS TOWARDS
EVENING.

THE GFS DOES BRING PRECIPITATION ACROSS SOUTH CENTRAL WISCONSIN
LATE MONDAY AFTERNOON. THICKNESS AND THERMAL PROFILES WOULD
INDICATE RAIN.

.LONG TERM...

.MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE HIGH.

THE UPPER LOW SHOULD MOVE EAST MONDAY NIGHT AND INTO WISCONSIN
TUESDAY. THIS WILL BRING PRECIPITATION MONDAY NIGHT...THEN
DIMINISHING FROM THE SOUTH TUESDAY. COLDER AIR WILL WRAP INTO
SOUTHERN WI FROM WEST TO EAST MONDAY NIGHT. THE 12Z GFS HAS
TRENDED TOWARDS THE ECMWF WITH THE COOLING. THEREFORE THE
TRANSITION TO A MIX OF SNOW IS EXPECTED MAINLY LATE MONDAY
NIGHT...EXCEPT FAR EAST. BY TUESDAY THE UPPER LEVELS ARE COLD
ENOUGH FOR SNOW...BUT THE BOUNDARY LAYER IS STILL RATHER
WARM. SOUTHERN WI COULD SEE SOME LIGHT DEFORMATION AREA SNOW OR
RAIN SNOW MIX TUESDAY AFTERNOON AND EVENING...WITH LITTLE
ACCUMULATION.

.TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE MEDIUM.

THE GFS IS STILL A LITTLE QUICKER IN MOVING OFF THE UPPER LOW...
BUT HAS TRENDED TOWARDS THE SLOWER ECMWF WITH THE LOW OVER LOWER
MICHIGAN AND THE LAKE HURON AREA WEDNESDAY MORNING.

.THURSDAY AND FRIDAY... FORECAST CONFIDENCE MEDIUM.

THE NORTHWEST FLOW THURSDAY GIVES WAY TO A TROUGH OVER THE
OHIO AND TENNESSEE VALLEY AREA FRIDAY. THE TRANSITION AT MID
LEVELS IS A LITTLE DIFFERENT BETWEEN MODELS THURSDAY.

THE GFS AND ECMWF ARE DRY.

&&

.AVIATION/00Z TAFS/...

COLDER AND DRIER AIR IS WORKING INTO SOUTHERN WI TODAY ON GUSTY
NORTH WINDS. AN MVFR CLOUD DECK EXTENDS WELL BACK INTO NORTHWEST
WISCONSIN. SHORTWAVE ENERGY OVER IL/IN SHOULD KEEP THE MVFR CLOUD
SHIELD INTACT THROUGH LATE EVENING... AND A LITTLE LONGER IN FAR
SOUTHEAST WI. SCATTERED VFR CLOUDS EXPECTED THROUGH SATURDAY MORNING
BEFORE CLEARING. NORTH WINDS WILL BECOME LIGHTER OVERNIGHT AS HIGH
PRESSURE SETTLES IN.

SOUTHEAST WI NEAR THE LAKE...FROM MILWAUKEE TO KENOSHA... MAY BE
IMPACTED BY A LAKE EFFECT CLOUD BAND. MODELS HAVE BEEN HINTING AT
THIS FOR THE PAST COUPLE OF DAYS. NOT EXPECTING MEASURABLE PRECIP...
BUT 1500 FEET OR LOWER CIGS WITH SPRINKLES OR FLURRIES WILL BE
POSSIBLE FROM JUST AFTER MIDNIGHT THROUGH SATURDAY MORNING.

&&

.MARINE...

NO CHANGE TO THE SMALL CRAFT ADVISORY. WINDS OVER THE NORTHERN
MARINE ZONES LOOK TO EASE BELOW ADVISORY LEVELS BY MIDNIGHT... WHILE
WINDS AND WAVES WILL BE SLOWER TO SUBSIDE IN THE SOUTHERN ZONES AS
GRADIENT WILL BE SLOWER TO SLACKEN WITH WEAK SURFACE WAVE MOVING UP
ALONG OR JUST NORTH OF THE OHIO RIVER VALLEY. LIGHT WINDS AND QUIET
WEATHER ARE EXPECTED FOR THE REST OF THE WEEKEND.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM CST SATURDAY FOR LMZ645-646.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643-644.

&&

TONIGHT/SATURDAY AND AVIATION/MARINE...MRC
SATURDAY NIGHT THROUGH FRIDAY...HENTZ
Hazardous weather outlook, Nov 27, 3:17 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CST FRI NOV 27 2015

WIZ046-047-051-052-056>060-062>072-282130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
317 PM CST FRI NOV 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-282130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
317 PM CST FRI NOV 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS.
GUSTY NORTH WINDS WILL BUILD HIGH WAVES...AS LOW PRESSURE MOVES
EAST OF THE REGION. WINDS AND WAVES WILL REMAIN HIGH INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

SOUTHEAST WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS MONDAY AND
MONDAY NIGHT AHEAD OF APPROACHING LOW PRESSURE.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.